Advanced Search
Article Contents
Article Contents

Tail asymptotics for waiting time distribution of an M/M/s queue with general impatient time

Abstract Related Papers Cited by
  • In this paper, we consider an $M/M/s$ queueing model where customers may abandon waiting for service and leave the system without receiving their services. We assume that impatient time on waiting for each customer is an independent and identically distributed nonnegative random variable with a general distribution where the probability distribution is light-tailed and unbounded. The main objective of this paper is to provide an approximation for the waiting time distribution in an analytically tractable form. To this end, we obtain the tail asymptotics of the waiting time distributions of served and impatient customers. By using the tail asymptotics, we show that the fairly good approximations of the waiting time distributions can be obtained in asymptotic region with low numerical complexity.
    Mathematics Subject Classification: Primary: 60K25, 60K25; Secondary: 60K25.


    \begin{equation} \\ \end{equation}
  • [1]

    S. Asmussen, "Applied Probability and Queues," 2nd ed., Applications of Mathematics (New York), 51, Springer-Verlag, New York, 2003.


    F. Baccelli, P. Boyer and G. Hebuterne, Single-server queues with impatient customers, Advances in Applied Probability, 16 (1984), 887-905.doi: 10.2307/1427345.


    F. Baccelli and G. Hebuterne, On queues with impatient customers, in "Performance '81" (ed. F. J. Kylstra), North-Holland, Amsterdam-New York, 32 (1981), 159-179.


    D. Y. Barrer, Queueing with impatient customers and indifferent clerks, Operations Research, 4 (1957), 644-649.


    D. Y. Barrer, Queueing with impatient customers and ordered service, Operations Research, 4 (1957), 650-656.doi: 10.1287/opre.5.5.650.


    A. Brandt and M. Brandt, On the $M(n)$/$M(n)$/$s$ queue with impatient calls, Performance Evaluation, 35 (1999), 1-18.doi: 10.1016/S0166-5316(98)00042-X.


    A. Brandt and M. Brandt, Asymptotic results and a Markovian approximation for the $M(n)$/$M(n)$/$s+GI$ system, Queueing Systems, 41 (2002), 73-94.doi: 10.1023/A:1015781818360.


    L. Brown, N. Gans, A. Mandelbaum, A. Sakov, H. Shen, S. Zeltyn and L. Zhao, Statistical analysis of a telephone call center: A queueing-science perspective, Journal of the American Statistical Association, 100 (2005), 36-50.doi: 10.1198/016214504000001808.


    B. D. Choi and B. Kim, $MAP$/$M$/$c$ queue with constant impatient time, Mathematics of Operations Research, 29 (2004), 309-325.doi: 10.1287/moor.1030.0081.


    D. J. Daley, General customer impatience in the queue $GI$/$G$/$1$, Journal of Applied Probability, 2 (1965), 186-205.doi: 10.2307/3211884.


    A. G. de Kok and H. C. Tijms, A queueing system with impatient customers, Journal of Applied Probability, 22 (1985), 688-696.doi: 10.2307/3213871.


    G. Evans, "Practical Numerical Analysis," John Wiley & Sons, 1996.


    P. D. Finch, Deterministic customer impatience in the queueing system $GI$/$M$/$1$, Biometrika, 47 (1960), 45-52.


    N. Gans, G. Koole and A. Mandelbaum, Telephone call centers: Tutorial, review, and research prospects, Manufacturing and Service Operations Management, 5 (2003), 79-141.doi: 10.1287/msom.


    O. Garnett, A. Mandelbaum and M. Reiman, Designing a call center with impatient customers, Manufacturing & Service Operations Management, 4 (2002), 208-227.doi: 10.1287/msom.


    R. B. Haugen and E. Skogan, Queueing systems with stochastic time out, IEEE Transactions on Communications, 28 (1980), 1984-1989.doi: 10.1109/TCOM.1980.1094632.


    G. Latouche and V. Ramaswami, "Introduction to Matrix Analytic Methods in Stochastic Modeling," American Statistical Association and the Society for Industrial and Applied Mathematics, Philadelphia, American Statistical Association, Alexandria, VA, 1999.doi: 10.1137/1.9780898719734.


    A. Movaghar, On queueing with customer impatience until the beginning of service, Queueing Systems Theory Appl., 29 (1998), 337-350.doi: 10.1023/A:1019196416987.


    C. Palm, Methods of judging the annoyance caused by congestion, Tele (English ed.), 2 (1953), 1-20.


    R. E. Stanford, Reneging phenomena in single server queues, Mathematics of Operations Research, 4 (1979), 162-178.doi: 10.1287/moor.4.2.162.


    W. Xiong, D. Jagerman and T. Altiok, $M$/$G$/$1$ queue with deterministic reneging times, Performance Evaluation, 65 (2008), 308-316.doi: 10.1016/j.peva.2007.07.003.


    S. Zeltyn and A. Mandelbaum, Call centers with impatient customers: Many-server asymptotics of the M/M/$n$ + G queue, Queueing Systems, 51 (2005), 361-402.doi: 10.1007/s11134-005-3699-8.

  • 加载中

Article Metrics

HTML views() PDF downloads(87) Cited by(0)

Access History



    DownLoad:  Full-Size Img  PowerPoint